Alert archive / Kansas / Wind Chill Advisories in 2016
Wind Chill Advisory 1, NWS Dodge City, KS
NWS Dodge City, KS issued this wind chill advisory at Dec 8, 2016, 4:12 AM CST for Lane County, Scott County, Kansas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2016, 4:12 AM CST (10:12 UTC)
- Expired
- Dec 8, 2016, 9:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Lane County, KS, Scott County, KS
The radar
The Dodge City radar (KDDC), 102 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 131 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
922 WWUS43 KDDC 081012 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 412 AM CST THU DEC 8 2016 KSZ043-044-081500- /O.NEW.KDDC.WC.Y.0001.161208T1012Z-161208T1500Z/ SCOTT-LANE- INCLUDING THE CITIES OF...SCOTT CITY...SCOTT STATE LAKE...DIGHTON 412 AM CST THU DEC 8 2016 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * TEMPERATURES...ZERO TO NEAR 5 ABOVE ZERO. * WINDS...NORTHWEST UP TO 10 MPH. * WIND CHILL VALUES...AS LOW AS 15 BELOW ZERO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind chill advisory went out at Dec 8, 3:53 AM CST, 19 minutes earlier.
Area forecast discussion, Dec 8, 3:53 AM CST, 19 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 353 AM CST Thu Dec 8 2016 .SHORT TERM...(Today and tonight) Issued at 348 AM CST Thu Dec 8 2016 A large 1040 mb surface high from eastern WY and the NE panhandles will continue to spread south and east today. Light north winds will be the result as western Kansas becomes located more under the influence of the surface high center. Initially, the lighter winds will probably mitigate the very cold temperatures from creating a significant excessive cold/wind chill risk. Still, wind chill readings this morning will dive into the 0 to 10 below zero range across a large portion of the area and colder in the far northwest counties (Syracuse to Scott City and Dighton areas). With the high centered over our region today, temperatures will likely not exceed the freezing point anywhere, and be mainly in the mid 20s. Winds on Friday will be more southerly, a little stronger meaning better BL mixing, and as a result, the highs will likely moderate well into the 30s and even 40s farther southwest near OK/CO. .LONG TERM...(Friday through Wednesday) Issued at 348 AM CST Thu Dec 8 2016 A decent surge of boundary layer warm air is shown by the models for Friday night, with quite an impact on highs forecast for Saturday afternoon. A broad, mainly zonal flow will be in place across the country during this time as the stronger temperature gradient gets displaced farther north into the Northern Plains. The models bring in the next wave across that region later in the weekend and another push of cold air into Kansas around Tuesday. Therefore the brief respite of colder temperatures this weekend will end with probably cold windy days returning around mid week. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1145 PM CST Wed Dec 7 2016 High pressure expanding southward across the High Plains region this TAF period. VFR conditions are expected as a result of the dry air and subsident regime. Light northwest winds through the forecast. && .PRELIMINARY POINT TEMPS/POPS... DDC 28 13 35 20 / 0 0 0 0 GCK 25 13 37 20 / 0 0 0 0 EHA 27 15 43 23 / 0 0 0 0 LBL 28 14 41 23 / 0 0 0 0 HYS 24 9 31 17 / 0 0 0 0 P28 29 13 35 22 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...Russell LONG TERM...Russell AVIATION...Russell
Hazardous weather outlook, Dec 8, 3:44 AM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 344 AM CST THU DEC 8 2016 KSZ030-031-043>046-061>066-074>081-084>090-090945- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 344 AM CST THU DEC 8 2016 /244 AM MST THU DEC 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
Nearby
Wind Chill Advisories in Kansas, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.